Alert archive / Michigan / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 52, NWS Marquette, MI

July 25, 2011Delta County, Michigan

NWS Marquette, MI issued this severe thunderstorm warning at Jul 25, 2011, 4:40 PM EDT for Delta County, Michigan. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 25, 2011, 4:40 PM EDT (20:40 UTC)
Expired
Jul 25, 2011, 5:31 PM EDT
In force
51 min
Issued by
NWS Marquette, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Delta County, MI

The radar

The Marquette radar (KMQT), 94 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 25, 4:55 PM EDTHAIL 1.758 N Rapid River, MIALSO REPORTED DOWNED TREES ALONG ROAD DUE TO EXCESSIVE WINDS DURING THE SAME TIME.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.7 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2011-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2011-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -98 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1189 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
-98 m²/s²
0-3 km storm-relative helicity
-67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

675 
WUUS53 KMQT 252040
SVRMQT
MIC041-252145-
/O.NEW.KMQT.SV.W.0052.110725T2040Z-110725T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
440 PM EDT MON JUL 25 2011

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DELTA COUNTY IN SOUTH CENTRAL UPPER MICHIGAN...

* UNTIL 545 PM EDT

* AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  ROCK...OR 24 MILES NORTH OF ESCANABA...AND MOVING SOUTHEAST AT 45
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  RAPID RIVER...GLADSTONE...NAHMA...GARDEN CORNERS...PERKINS...
  BRAMPTON...MAPLEWOOD...ENSIGN...CHICAGO LAKE...NAHMA JUNCTION AND
  ISABELLA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4602 8724 4616 8724 4616 8677 4608 8648
      4590 8649 4589 8646 4583 8655 4588 8655
      4587 8661 4579 8663 4582 8664 4586 8676
      4579 8675 4577 8680 4575 8675 4576 8680
      4571 8685 4570 8689
TIME...MOT...LOC 2040Z 304DEG 41KT 4606 8704
WIND...HAIL 60MPH 1.00IN

$$

MRD
3 follow-up statements
353 
WWUS53 KMQT 252047
SVSMQT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
447 PM EDT MON JUL 25 2011

MIC041-252145-
/O.CON.KMQT.SV.W.0052.000000T0000Z-110725T2145Z/
DELTA MI-
447 PM EDT MON JUL 25 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DELTA COUNTY
UNTIL 545 PM EDT...

AT 444 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND 
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS DANGEROUS STORM WAS 
LOCATED 6 MILES EAST OF ROCK...OR 22 MILES NORTH OF 
ESCANABA...MOVING SOUTHEAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  RAPID RIVER...GLADSTONE...NAHMA...GARDEN CORNERS...BRAMPTON...
  MAPLEWOOD...ROUND LAKE...ENSIGN...CHICAGO LAKE...NAHMA JUNCTION AND
  ISABELLA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4602 8724 4616 8724 4616 8677 4608 8648
      4590 8649 4589 8646 4583 8655 4588 8655
      4587 8661 4579 8663 4582 8664 4586 8676
      4579 8675 4577 8680 4575 8675 4576 8680
      4571 8685 4570 8689
TIME...MOT...LOC 2047Z 306DEG 38KT 4604 8701
WIND...HAIL 60MPH 1.75IN

$$

MRD
559 
WWUS53 KMQT 252102
SVSMQT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
502 PM EDT MON JUL 25 2011

MIC041-252145-
/O.CON.KMQT.SV.W.0052.000000T0000Z-110725T2145Z/
DELTA MI-
502 PM EDT MON JUL 25 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN DELTA
COUNTY UNTIL 545 PM EDT...

AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 7
MILES NORTHEAST OF RAPID RIVER...OR 20 MILES NORTHEAST OF ESCANABA...
MOVING SOUTHEAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  NAHMA...GARDEN CORNERS...CHICAGO LAKE...NAHMA JUNCTION AND
  ISABELLA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4599 8712 4614 8683 4607 8649 4590 8649
      4588 8646 4583 8654 4589 8656 4586 8662
      4582 8664 4586 8676 4579 8675 4578 8679
      4571 8685 4570 8689
TIME...MOT...LOC 2102Z 306DEG 38KT 4596 8682
WIND...HAIL 70MPH 1.75IN

$$

MRD
452 
WWUS53 KMQT 252131
SVSMQT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
531 PM EDT MON JUL 25 2011

MIC041-252141-
/O.CAN.KMQT.SV.W.0052.000000T0000Z-110725T2145Z/
DELTA MI-
531 PM EDT MON JUL 25 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DELTA COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF 
THE WARNED AREA. SCATTERED SHOWERS AND THUNDERSTORMS REMAIN POSSIBLE 
ACROSS DELTA COUNTY THIS EVENING. 

LAT...LON 4599 8712 4614 8683 4607 8649 4590 8649
      4588 8646 4583 8654 4589 8656 4586 8662
      4582 8664 4586 8676 4579 8675 4578 8679
      4571 8685 4570 8689
TIME...MOT...LOC 2131Z 306DEG 38KT 4578 8647

$$

MRD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:40 PM EDT, 1 hour earlier.

Area forecast discussion, Jul 25, 3:40 PM EDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
340 PM EDT MON JUL 25 2011

.SYNOPSIS...

12Z RAOBS/LATEST WV IMAGERY AND RUC ANALYSIS SHOW WNW FLOW ALF OVER
THE UPR GRT LKS TO THE E OF RDG OVER THE NRN ROCKIES/PLAINS. THERE
IS A SHRTWV OVER NW ONTARIO STRETCHING SW INTO MN ACCOMPANIED BY A
RELATIVELY WEAK SFC-H85 TROF EMBEDDED IN THIS WNW FLOW. A FEW
-SHRA/TS IN THE LLVL WSW FLOW/MSTR RETURN WELL AHEAD OF THIS FEATURE
IMPACTED THE CWA THIS MRNG...BUT THE OVERALL DRYNESS OF THE NEARBY
ATMOSPHERE AS INDICATED BY THE 12Z INL/MPX/GRB RAOBS RESTRICTED THE
COVERAGE/INTENSITY OF THESE SHRA. THEN MORE SCT SHRA/TS DVLPD THIS
AFTN ALONG A LINE OF MID CLD THAT INIATIALED STRETCHED FM CNTRL MN
INTO NW WI/FAR WRN UPR MI. THIS AREA WAS NOT SAMPLED BY THE RAOB
NETWORK AND NO DOUBT REPRESENTED AN AREA OF SOMEWHAT GREATER LLVL
MSTR AS HINTED BY A 12Z TAMDAR SDNG FM HIBBING MN. AS EXPECTED...
THESE SHRA/TS HAVE EXPANDED A BIT OVER THE E WHERE LK BREEZE CNVGC
IS ENHANCED. MODIFIED RUC FCST SDNG FOR ESC AT 21Z GIVEN SFC T/TD
84/59 YIELDS SBCAPE NEAR 800 J/KG. SINCE THE WINDS ALF ARE SO
STRONG...THE STRONGER SHRA MAY CAUSE GUSTY WINDS WITH DAYTIME
HEATING RESULTING IN STEEP LLVL LAPSE RATES. FARTHER TO THE W...
ANOTHER STRG SHRTWV IS MOVING INTO THE PAC NW.
&&

.SHORT TERM DISCUSSION /TNGT AND TUE/...

TNGT...EXPECT ANY LINGERING SHRA OVER THE SCNTRL AND E TO DIMINISH
EARLY AS THE DRY AIR SHOWN IN THE LLVLS ON THE INL RAOB SURGES ESEWD
INTO THE UPR GRT LKS FOLLOWING THE PASSAGE OF SHRTWV/TROF. AS UPR
RDG AXIS/DEEP LYR QVECTOR DVGC THEN PRESSES E FM THE PLAINS...SFC HI
PRES IS FCST TO BLD OVER WRN LK SUP BY 12Z TUE...RESULTING IN A
TRANQUIL OVERNGT AS COOLER AIR ARRIVES FM THE NW. THERE IS QUITE A
BIT OF SC IN ONTARIO RIGHT NOW...SO THERE COULD BE SOME OF THIS LO
CLD MAINLY OVER THE NCNTRL AND E CLOSER TO THE CORE OF THE H85
THERMAL TROF AND WHERE LLVL NW FLOW IS FCST TO BE SLIGHTLY CYC.

TUE...AS THE UPR RDG/SFC HI BLD OVER THE UPR GRT LKS...EXPECT ANY SC
TO MIX OUT WITH CONTINUED SUBSIDENCE. DEEP MIXING TO H7 ON GFS FCST
SDNGS YIELDS HI TEMPS PEAKING ARND 80 OVER THE INTERIOR W HALF.
TEMPS WL BE LOWER OVER THE E WITH STRONGER NW FLOW OFF LK SUP
PERSISTING THRU THE DAY.

.LONG TERM /TUES NIGHT THROUGH NEXT MONDAY/...

HIGH PRESSURE RIDGE WILL BE EXITING THE AREA AT THE START OF THE
PERIOD AND SHOULD KEEP THE ERN HALF OF THE CWA DRY. EXPECT THE PCPN
CHANCES TUES NIGHT TO BE ASSOCIATED WITH POSSIBLE UPSTREAM
CONVECTION. EXPECT INITIAL CONVECTION TO OCCUR IN ERN ND AND NW MN
DURING THE AFTN TUES. STORM MOTION VECTORS...COMBINED WITH THE
MOTION OF THE WARM FRONT SHOULD HAVE STORMS MOVE TO THE ENE THROUGH
NRN MN. BUT IF IT EVOLVES INTO AN MCS...EXPECT IT TO TRAVEL MORE TO
THE ESE BASED OFF FORWARD PROP CORFIDI VECTORS AND THE STRONGER
INSTABILITY GRADIENT RUNNING FROM KFAR INTO WI. WITH THAT BEING
SAID...THINK THE POTENTIAL FOR SEVERE IS LIMITED ON TUES NIGHT AND
CLOSER TO THE POTENTIAL MCS PUSHING S OF THE AREA. THINK THE PCPN
POTENTIAL IS THERE...LARGELY FROM THE NRN EDGE OF THE MCS AND ANY
OTHER SHOWERS THAT DEVELOP ALONG THE EXPECTED H850-500 WAA. DID RUN
LIKELY POPS OVER FAR WRN LK SUPERIOR OVERNIGHT...BUT KEPT CHANCES
OVER THE REST OF THE W HALF DUE TO THE EXPECTED SOUTHWARD TRANSITION
OF THE CONVECTION.

THE POSITIONING OF THE ONGOING CONVECTION/MCS WILL LARGELY DETERMINE
THE POPS DURING THE MORNING HRS ON WED. WITH IT EXPECTED TO CONTINUE
TO TRACK ESE...HAVE INCLUDED LIKELY POPS OVER THE FAR W NEAR THE WI
BORDER ON WED MORNING. NOSE OF H850 JET LOOKS TO PUSH INTO THE SRN
HALF OF THE CWA LATE TUES NIGHT INTO WED...AS THE H850 TROUGH AND
WARM FRONT SURGE NE AND OVER THE AREA BY 18Z WED. BEHIND THE
MCS...CWA LOOKS TO BE BETWEEN SHORTWAVE FORCING...AS THE STRONGER
UPPER TROUGH IS LOCATED NEAR LK WINNIPEG AND WEAKER SHORTWAVE IN THE
FLOW IS EXPECTED TO MOVE THROUGH MN AND WI /POSSIBLY BRUSHING THE
SRN PART OF THE CWA. WITH THE AREA BEING IN BETWEEN SHORTWAVE
FORCING...CONVECTION POTENTIAL COMES DOWN TO WHERE THE STRONGEST WAA
OCCURS. THERE ARE DIFFERENCES IN THE MODELS WITH THIS WAA...AS
ECMWF/GEM HAS IT RUNNING ACROSS THE AREA...WHILE THE NAM/GFS HAVE IT
FARTHER S. IN ADDITION...THIS COULD BE DISRUPTED BY THE EARLY
MORNING MCS...WHICH WOULD LIMIT THE NWD EXTENT OF THE WAA. WITH THE
WARM FRONT EXPECTED TO MOVE THROUGH THE AREA DURING THE AFTN...WILL
CONTINUE TO MENTION HIGH END CHANCE POPS AS IT PUSHES NE THROUGH THE
AREA. WITH SOME ELEVATED INSTABILITY AND SHEAR...COULD BE SOME
STRONGER ELEVATED STORMS IF THEY OCCUR ON WED. CONTINUED THE TREND
OF COOLER TEMPS ON WED WITH THE EXPECTED CLOUD COVER AND POSSIBLE
PCPN /HIGHS IN THE 70S AND LOWER 80S/.

MODELS SEEM TO BE MORE IN LINE WITH THE COLD FRONT PUSHING THROUGH
WED NIGHT AND SLIDING WELL S OF THE AREA ON THURS...PULLING SOME OF
THE INSTABILITY SE WITH IT. THEREFORE...HAVE TAPERED BACK POPS FOR
WED NIGHT INTO THURS...AS THE CONVECTION ASSOCIATED WITH THE WEAK
COLD FRONT LOOKS TO STAY MAINLY TO THE S OF THE AREA. HAVE LEFT IN
SLIGHTS TO LOW CHANCES...DUE TO THE WEAK SFC TROUGH TRYING TO PUSH
ACROSS THE AREA AND FAIRLY STRONG LLVL LAPSE RATES WITH THE DIURNAL
HEATING. THINK BEST CHANCE WILL BE ON THURS AFTN FOR ANY POTENTIAL
LK BREEZES THAT DEVELOP OFF LK MI. THIS COULD PRODUCE A FEW
SHOWERS/THUNDERSTORMS AS MLCAPES TRY TO RISE TOWARDS 1000 J/KG. WITH
THE DRY AND WARM WRLY FLOW ON THURS...H850 TEMPS AROUND 18C...EXPECT
HIGHS TO TOP OUT IN THE UPPER 80S OVER MUCH OF THE AREA.

DAYS 4 THROUGH 7 /THURSDAY NIGHT THROUGH NEXT MONDAY/...

UPPER TROUGH AIDING THE PCPN CHANCES TUES NIGHT INTO THURS WILL EXIT
THE REGION AT THE START OF THE PERIOD. THIS WILL ALLOW NEARLY ZONAL
FLOW TO SETUP ACROSS THE REGION FOR THURS NIGHT INTO THE FIRST HALF
OF THE WEEKEND. AT THE SFC...HIGH PRESSURE WILL MOVE FROM THE UPPER
MISS VALLEY AT 12Z FRI TO THE LOWER GREAT LKS AT 12Z SUN. THIS
SHOULD PROVIDE FAIR WEATHER TO THE AREA...ALTHOUGH DO HAVE SOME
CONCERNS WITH THE UPPER TROUGH SWEEPING THROUGH ON FRI EVEN THOUGH
THE MODELS SHOW FAIRLY DRY AIR IN PLACE. EXPECT TEMPS TO REMAIN
ABOVE NORMAL DUE TO ABUNDANT HEATING UNDER THE PARTLY/MOSTLY SUNNY
SKIES...WHICH WILL MIX INTO THE H850 TEMPS AROUND 16C. DETERMINISTIC
MODELS CONSISTENT ON A WEAK RIDGE BUILDING OVER THE NRN PLAINS FOR
THE SECOND HALF OF THE WEEKEND...WHICH WILL TRY TO PUSH A WEAK COLD
FRONT ACROSS THE AREA ON SUN INTO SUN NIGHT. HAVE INTRODUCED CHANCE
POPS TO ACCOUNT FOR THIS...AS LLVL SRLY FLOW ATTEMPTS TO INCREASE
INSTABILITY ACROSS THE AREA. TEMPERATURES BEHIND THE WEAK COLD FRONT
WILL COOL OFF SOME FROM THE UPPER 80S SEEN ON SUN...WITH HIGHS
EXPECTED TO BE IN THE LOW/MID 80S ON MON.
&&

.AVIATION /FOR THE 18Z TAF ISSUANCE/...

VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGH THE TAF PERIOD AT
BOTH SITES AS HIGH PRESSURE MOVES OVER UPPER MICHIGAN. THERE IS A
CHANCE FOR AN ISOLATED SHOWER/THUNDERSTORM TO DEVELOP AT KSAW THIS
AFTERNOON...HOWEVER CONFIDENCE IS NOT HIGH ENOUGH TO PUT IN THE
FORECAST. AMPLE MIXING WILL ALLOW GUSTY WINDS TO REACH THE SURFACE AT
BOTH SITES THROUGH THE REMAINDER OF THE AFTERNOON. THESE WINDS ARE
EXPECTED TO DIMINISH BY THE EVENING.
&&

.MARINE /FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE/...

WITH A RELATIVELY WEAK PRESSURE GRADIENT TYPICAL OF SUMMER
DOMINATING THE UPPER GREAT LAKES THIS PERIOD...WINDS SHOULD BE FOR
THE MOST PART NO HIGHER THAN 25 KTS. THE BEST CHANCE FOR STRONGER
SOUTH WINDS AROUND 25 KTS WILL BE ON WED AND WED NIGHT MAINLY OVER
CENTRAL AND EASTERN LAKE SUPERIOR AS A SURFACE LOW PRESSURE TRACKING
TO THE NW OF LAKE SUPERIOR DRAGS A WARM FRONT ACROSS THE AREA. THE
ARRIVAL OF MORE HUMID AIR ASSOCIATED WITH THIS FRONT WILL LIKELY
CAUSE SOME FOG.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
NONE.
LAKE SUPERIOR...
NONE.
LAKE MICHIGAN...
NONE.
&&

SYNOPSIS...KC
SHORT TERM...KC
LONG TERM...SRF
AVIATION...MCB
MARINE...KC
Hazardous weather outlook, Jul 25, 4:12 PM EDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
412 PM EDT MON JUL 25 2011

MIZ005>007-011>014-085-261200-
MARQUETTE-ALGER-LUCE-DICKINSON-MENOMINEE-DELTA-
SOUTHERN SCHOOLCRAFT-NORTHERN SCHOOLCRAFT-
412 PM EDT MON JUL 25 2011 /312 PM CDT MON JUL 25 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER
MICHIGAN.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE POSSIBLE LATE TUESDAY NIGHT THROUGH THURSDAY OVER
WEST AND CENTRAL UPPER MICHIGAN. THUNDERSTORMS WILL REMAIN POSSIBLE
OVER PORTIONS OF CENTRAL UPPER MICHIGAN THURSDAY NIGHT.

THERE IS ALSO A CHANCE OF THUNDERSTORMS SUNDAY AFTERNOON AND
EVENING.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME.

MIZ001>004-009-010-084-261200-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-GOGEBIC-IRON-
SOUTHERN HOUGHTON-
412 PM EDT MON JUL 25 2011 /312 PM CDT MON JUL 25 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT THROUGH THURSDAY AND AGAIN
SUNDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME.

LSZ162-240>251-263>267-261200-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
412 PM EDT MON JUL 25 2011 /312 PM CDT MON JUL 25 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER PORTIONS OF LAKE
SUPERIOR THROUGH EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT OVER THE WEST HALF OF LAKE
SUPERIOR...THEN WEDNESDAY THROUGH THURSDAY ACROSS ALL OF LAKE SUPERIOR.

THERE IS ALSO A CHANCE OF THUNDERSTORMS SUNDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME.

LMZ221-248-250-261200-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
412 PM EDT MON JUL 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THROUGH EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH THURSDAY NIGHT AND AGAIN
SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

SRF

In the hours before

Special weather statement, Jul 25, 3:03 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
303 PM EDT MON JUL 25 2011

MIZ013-014-085-252000-
DELTA-NORTHERN SCHOOLCRAFT-SOUTHERN SCHOOLCRAFT-
303 PM EDT MON JUL 25 2011

...SIGNIFICANT WEATHER ALERT FOR DELTA AND SCHOOLCRAFT COUNTIES UNTIL
400 PM EDT...

AT 257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF
STEUBEN TO 8 MILES NORTH OF GARDEN CORNERS. ADDITIONAL STORMS WERE
ALSO LOCATED JUST TO THE WEST OF THIS LINE. ALL OF THESE STORMS WERE
MOVING EAST AT 45 MPH.

DIME SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  CHICAGO LAKE...
  STEUBEN...
  INDIAN LAKE STATE PARK...
  MANISTIQUE...
  GULLIVER...
  GERMFASK...

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

MRD

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 3:16 PM EDTSpecial Marine WarningMQT40 min
Jul 25, 3:27 PM EDTSevere Thunderstorm WarningMQTSchoolcraft28 min
Jul 25, 4:57 PM EDTSpecial Marine WarningMQT40 min
Jul 25, 5:18 PM EDTSpecial Marine WarningMQT87 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.